Posted by: Anonymous | 2009-05-18

Depression Medication

I have been mildly depressed for a number of years but didn' t do anything about it, as I didn' t feel it affected my life too severely.
This year however has been a rollercoaster and after a very bad breakup, I went into sever depression and couldn' t function.
I went to see a psychiatrist and he booked me into hospital. I was in for 3 days and he put me on medication: 10mg Lexamil and 20mg Cilift.
I was alright for a while but about 1 month later I was battling again and having suicidal thoughts. A botched up suicide attempt landed me in hospital again. Now my medication was increase to 20mg Lexamil, 20mg Cilift and 1x Lantanon per day
I have started putting on a lot of weight and have no libido which is affecting my relationship.
I went to see my psychiatrist today and he has me on 1/2 10mg Lexamil and 1/2 20mg Cilift a day. This appears to be quite a drop.

What are your thoughts on my medication and do you relate to the side-effects I am mentioning?
I do see a clinical psychologist too.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There is a form of depression spread out thinly, not so severe but long-lasting, but now you are describing a more severe and major depression. If you are seeing a clinical psychol;ogist, then IF they are using CBT, Cognitive Behaviour Therapy or a version of it, the only method with loads of evidence that it is effective in treating depression, that's excellent.
I hope, by the way, that you are discussing these queries and concerns with your own psychiatrist and psychologist, who know your problems in detail.
Frankly, I am puzzled by your medication. If this is a first episode of major depression, I don't understand why you are on 3 different antidepressants at the same time. ANy one of them is likely to help you, and I see no advantage to taking three of them at low doses, rather than one at normal doses. All of them CAN produce weight gain, or loss of libido, in SOME of the people who take them. Combining them, these side-effects would be more likely, but increased benefits not likely. Lexamil ( escitalopram ) and Cilift ( Citalopram ) are very closely related chemically, and I have never heard of them being combined. And I have never come across anyone combining either of them with Lantonon.
I would suggest you perhaps think of seeing a different psychiatrist for a second opinion if you are at all concerned about taking all 3 of these drugs.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: charlotte | 2009-05-23

Ek het uit moedeloosheid van psgiater verander in Jan 2009, sukkel nog steeds om regtig ' ' gelig' '  te voel. Het paar jaar gelede ect gekry, onsuksesvol en sal nooit weer gaan nie. Tans is ek op Wellbutrin XL 150mg 1pd, edronax 1 soggens, seroquel 25mg 1 saans, ongeveer n maand. Het baie gewig opgetel,lae libido. Word elke 2-3 ure wakker saans. Die ergste is die verskriklike snaakse drome wat ek kry, elke keer voor ek wakker word, elke aand. Ek voel ook baie geirriteerd en beneuk. n Maand gelede was ek op Efexor 150mg 2xpd en die ander 2. Met dit het ek ook die drome gehad. Ek moet psgiater begin Junie weer gaan sien. Wil net graag u opinie hoor, aangesien ek baie moedeloos-gesukkel voel! Het al verskeie antidepressante probeer.Maart 2008 was ek op Molipaxon, dit het vir my goed gevoel, maar na n paar dae het my hele lyf uitgeslaan, was vir week op kortisoondrip in hospitaal. Huidige psgiater wou my ook n maand gelede op dit gesit het, toe se ek vir haar van die allergie-wat n jammerte!!!-miskien sou die pil my antwoord gewees het. Dankie

Reply to charlotte

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.